My family dr suggested I get on Lexapro for anxiety and to help with stomach issues, I was just wondering people’s opinion of lexapro and whether or not it’s worth it
Medical questions are best kept for medical professionals, in my opinion.
If you trust your doctor so little that the opinion of a group of miscellaneous people on an internet forum can change your opinion of their medical advice, I would suggest finding a new doctor.
Stomach issues? The withdrawals from that drug are terrible. It took me 6 months to kick the symptoms. Cold sweats, crying fits, brain fog, nausea, stomach pain, etc…it’s crazy what a pill can do to you. For stomach issues, I wouldn’t take it. It might be worth looking into for depression but it didn’t work for me.
Yeah kinda what I thought too , he thinks it would help my stomach by controlling anxiety but I’m scared of the side effects , I’m gonna do everything thing I can before I take it
Maybe consider looking for a functional medicine practitioner
They tend to look at more holistic options rather than taking a “pill for every problem” approach
Cognitive behavioral therapy as a first step is worth every penny. Sometimes better than any pill. Family MDs are notoriously shitty at treating anything psychiatric. I’d recommend seeing a licensed therapist/psychiatrist before settling on a pill. Side effects and withdrawal symptoms from antidepressants are no joke.
Thanks I am def looking at all angles before I get on SSRIs
I’d second everyone’s opinion on first opting for behavioral therapy. A pill can only do so much. If the behavior can be changed from the source of the issue, I’d opt for that firstly.
However if the addition of medication also proves to be effective, at least with mental things such as rumination, onset panic, and other feelings/symptoms associated with anxiety.
I took Lexapro for a bit, however I had to discontinue use because I felt like a straight up zombie even with the lowest of doses.
Wellbutrin is another decent brand you could try. Quite gentle in terms of side effects, from a mental aspect at least. I took that one for a few years. Kicks your appetite though. As does Cymbalta. Which is another decent brand.
My mom takes it, and I am also prescribed it as well. I don’t take mine regularly, just when I can’t seem to get any of my self help tactics to stick, or it’s been weeks and I can’t seem to get my mind to line up regularly.
The choice is ultimately yours though, but in my opinion I like to suggest behavioral/emotional therapy as the bread and butter of fixing things such as anxiety, depression, etc. medication is merely an accessory and should be used sparingly, or at the most on an as needed basis.
I work with people going on and off the various antidepressants and anti-anxiety meds, and see people go on and come off Lexapro easily all the time. It’s probably the “lightest” of the SSRI’s. @liftangryordie500 your situation was, in my opinion, much more complex than just the medication.
I’ve also taken Lexapro. I was on it for maybe a year and when the situational stressors eased came off slowly, like you’re supposed to. No issues.
Which is not to sell anyone on meds, but rather to say that they can be a help. I would also second therapy, but the meds can also make it easier to maximize the benefit of therapy.
SSRI’s should not be taken as needed (as in “I think I need one today”) but steadily until one feels like they’ve got things managed, then yes, come off. People go on and stay on, and I don’t understand that. Fix the shit that creates the need, then let the crutch go.
I’m bipolar. I was on Lexapro early on for depression. I couldn’t orgasm on it. Not at all during sex. Even masturbation became a chore. I came off of it over a couple of weeks with no side effects at all. I agree with EmilyQ that meds can help make therapy more beneficial.
For what it’s worth, I have terrible anxiety. I’m Mr. Worst Case Scenario, always planning for things to go wrong. Calm Aid, a lavender oil pill, made a huge difference and it’s dirt cheap.
Yeah, Lexapro just wasn’t for me. But I wasn’t in a good spot either. Everything in my life was collapsing and most of it was my fault. A lot of that changed when they gave me Abilify.
x2 yeah be very wary of this, …subltley robbed me of a couple years of my 20s without me realising-regularly felt sleepy. If in doubt/not feeling miserable then stay away IMO
As others said try get a few sessions with an experienced therapist
Did you have weight gain with Abilify? I gained a lot and my fasted blood sugar was always high. Did wonders for my mental state, though… Latuda has worked a lot better for me after that.
Duuuuuuuuude. I had issues much like that as well. Not Lexapro, but a few other meds I was rotated through. Irritating cant even begin to describe how I felt lol
Yes, I gained about 10 pounds but it’s a welcome change. I’m curbing my eating nowadays, and the ravenous hunger is fading slowly but surely.
I know that Lexapro helps a lot people feel better. Now the bad news: As some here have noted, it is a dick destroyer, like all SSRIs. For some guys who are suffering major depression, that trade-off may be worth it, but for most, SSRIs just substitute one problem for another. Try Wellbutrin (bupropion) first. It won’t mess with your sex life, and has decent therapeutic effects. It’s also great if you lean toward the chubby side; slimming down will be a bit easier.
I second this suggestion
It wouldn’t hurt to try CBD oil. That was a game changer for me in terms of gut sensitivities, as well as better sleep habits and anxiety reduction.